Alert archive / Iowa / Freeze Warnings in 2012
Freeze Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Sep 22, 2012, 3:29 AM CDT for 39 counties in Iowa. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 3:29 AM CDT (08:29 UTC)
- In effect from
- Sep 23, 2012, 1:00 AM CDT
- Expired
- Sep 23, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 39 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 57 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS73 KDMX 220829 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 AM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY SUNDAY... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO IOWA AND BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LOW READINGS BY SUNDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-221630- /O.UPG.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/ /O.NEW.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 329 AM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED BY EARLY SUNDAY MORNING. A FEW LOCATIONS OVER THE NORTHWEST MAY REACH 25 DEGREES. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ060>062-072>075-082>086-093>097-221630- /O.CON.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/ POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 329 AM CDT SAT SEP 22 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED BY EARLY SUNDAY MORNING * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
252 WWUS73 KDMX 221504 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1004 AM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY SUNDAY... .COLD CANADIAN HIGH PRESSURE OVER SOUTHEAST SASKATCHEWAN WILL MOVE INTO IOWA AND BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO NEAR RECORD LOW READINGS BY SUNDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-222315- /O.CON.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 1004 AM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED BY EARLY SUNDAY MORNING. A FEW LOCATIONS OVER THE NORTHWEST MAY REACH 25 DEGREES. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ060>062-072>075-082>086-093>097-222315- /O.CON.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/ POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE- LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 1004 AM CDT SAT SEP 22 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED BY EARLY SUNDAY MORNING * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
431 WWUS73 KDMX 222016 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY SUNDAY... .COLD CANADIAN HIGH PRESSURE OVER SOUTHEAST SASKATCHEWAN WILL MOVE INTO IOWA AND BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO RECORD OR NEAR RECORD LOW READINGS BY SUNDAY MORNING. IAZ060>062-074-075-230430- /O.UPG.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/ /O.EXA.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/ POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL... KNOXVILLE...OSKALOOSA 316 PM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...OVERNIGHT LOWS IN THE UPPER 20S TO LOW 30S ARE EXPECTED BY EARLY SUNDAY MORNING * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081- 092-230430- /O.CON.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...CORNING...BEDFORD 316 PM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOWS IN THE MID 20S TO LOWER 30S ARE EXPECTED BY EARLY SUNDAY MORNING. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ072-073-082>086-093>097-230430- /O.UPG.KDMX.FZ.A.0003.120923T0600Z-120923T1300Z/ /O.NEW.KDMX.FR.Y.0003.120923T0600Z-120923T1300Z/ MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 316 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED BY EARLY SUNDAY MORNING * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
448 WWUS73 KDMX 230152 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 852 PM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY SUNDAY... .COLD CANADIAN HIGH PRESSURE WILL MOVE SOUTH INTO IOWA AND BRING LIGHT WINDS AND CLEAR SKIES OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO RECORD OR NEAR RECORD LOW READINGS BY SUNDAY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-071-074- 075-081-092-231000- /O.CON.KDMX.FZ.W.0005.120923T0600Z-120923T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... KNOXVILLE...OSKALOOSA...CORNING...BEDFORD 852 PM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOWS IN THE MID 20S TO LOWER 30S ARE EXPECTED BY EARLY SUNDAY MORNING. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ072-073-082>086-093>097-231000- /O.CON.KDMX.FR.Y.0003.120923T0600Z-120923T1300Z/ MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 852 PM CDT SAT SEP 22 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOWS IN THE LOW TO MID 30S ARE EXPECTED BY EARLY SUNDAY MORNING * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER FREEZE DAMAGE OR BE KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS NEED TO TAKE ACTION BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AWB
629 WWUS73 KDMX 230827 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 327 AM CDT SUN SEP 23 2012 ...FREEZING TEMPERATURES THIS MORNING... .COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO PROVIDE LIGHT WINDS AND CLEAR SKIES THIS MORNING ALLOWING FOR TEMPERATURES TO CONTINUE DROP TO RECORD OR NEAR RECORD LOWS FOR TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070-071-074- 075-081-092-231300- /O.CON.KDMX.FZ.W.0005.000000T0000Z-120923T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-TAYLOR- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... KNOXVILLE...OSKALOOSA...CORNING...BEDFORD 327 AM CDT SUN SEP 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES WILL CONTINUE TO DROP INTO THE MIDDLE 20S TO LOWER 30S THIS MORNING AND BEGIN TO RISE ABOVE FREEZING SHORTLY AFTER SUNRISE. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION ARE LIKELY TO SUFFER FREEZE DAMAGE OR BE KILLED BY THE EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ072-073-082>086-093>097-231300- /O.CON.KDMX.FR.Y.0003.000000T0000Z-120923T1300Z/ MADISON-WARREN-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 327 AM CDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...LOWS THIS MORNING WILL DROP INTO THE LOWER TO MIDDLE 30S. * IMPACTS...EXPOSED PLANTS AND TENDER VEGETATION MAY SUFFER DAMAGE OR BE KILLED FROM FROST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KLP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Sep 21, 11:30 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 21, 11:30 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1130 PM CDT FRI SEP 21 2012 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... A STRONG COLD FRONT WILL BARREL THROUGH THE AREA LATER TONIGHT. IN THE EVENING AND EARLY NIGHTTIME HOURS WINDS WILL DIMINISH AND THE WEATHER WILL REMAIN QUIET...WITH A FEW SPRINKLES POSSIBLE ACROSS THE FAR NORTHEAST BUT NOT WORTH MENTIONING IN THE FORECAST. MEANWHILE THE FRONT WILL APPROACH RAPIDLY AND SHOULD REACH ESTHERVILLE BY AROUND MIDNIGHT...THEN CROSS OUR ENTIRE CWA BY SUNRISE SATURDAY. NORTH NORTHWEST WINDS WILL INCREASE SUBSTANTIALLY BEHIND THE FRONTAL PASSAGE DESPITE COMING IN THE EARLY MORNING HOURS...AND TEMPERATURES WILL FALL SHARPLY ESPECIALLY ACROSS OUR NORTHWEST TOWARD SUNRISE. IT APPEARS INCREASINGLY LIKELY THAT ANY SHOWERS GENERATED BY THIS SYSTEM WILL MISS US TO THE NORTHEAST...BUT A FEW COULD CLIP THE CORNER UP THERE AND HAVE MAINTAINED SOME LOW POPS IN THAT AREA. MEANWHILE ACROSS ABOUT THE SOUTHWESTERN HALF OF THE CWA SKIES WILL REMAIN VIRTUALLY CLEAR OVERNIGHT WITH A VERY DRY ATMOSPHERIC COLUMN INDICATED BY FORECAST SOUNDINGS. WENT WITH A NON-DIURNAL TEMPERATURE CURVE TO ACCOUNT FOR THE FRONTAL PASSAGE OVERNIGHT...OTHERWISE NO SUBSTANTIAL CHANGES WERE MADE TO THE FORECAST. .LONG TERM /SATURDAY THROUGH FRIDAY/... IN THE SATURDAY THROUGH MONDAY TIME FRAME...THE FOCUS WILL BE UPON THE POTENTIAL FOR A FREEZE SUNDAY MORNING. OTHERWISE THE NEXT FEW DAYS ARE DRY. SATURDAY WILL BE MOSTLY SUNNY...SEASONABLY COOL AND BREEZY AS THE TIGHT UPPER VORTICITY CENTER ROTATES EAST OF IOWA. MORE CLOUDS CAN BE EXPECTED IN THE NORTHEAST. SATURDAY NIGHT AND EARLY SUNDAY MORNING ARE SETTING UP IDEAL RADIATIONAL COOLING CONDITIONS AS THE LARGE SURFACE HIGH PRESSURE SYSTEM SETTLES INTO WESTERN AND CENTRAL IOWA FROM THE EASTERN DAKOTAS. WITH DRY SOIL AND MATURED CROPS...THE ONLY FACTORS LIMITING TEMPERATURE FALL COULD BE A 5 MPH WIND IN EASTERN IOWA...AND POSSIBLY SOME HIGH CLOUDS IN THE WEST AND SOUTHWEST. LOCATION OF THE HIGH FAVORS VERY LOW TEMPERATURES IN THE NISHNABOTNA RIVER VALLEY AROUND ATLANTIC AND AUDUBON. MEANWHILE THE COLDEST POOL OF AIR AT 850 MB IS OVER THE NORTHEAST THIRD OF THE STATE. THIS SETS UP ALL OF THE FORECAST AREA FOR MINIMUM TEMPERATURES OF 32 DEGREES OR BELOW...EXCEPT POSSIBLY THE TRIANGLE FROM DES MOINES TO LAMONI TO BLOOMFIELD AND BACK TO DES MOINES. STILL OPTED FOR A FREEZE WATCH LATE SATURDAY NIGHT FOR ALL AREAS...AS LOCAL AND RURAL AREAS...EVEN IN THE TRIANGLE COULD SEE A FREEZE. THIS WILL HEIGHTEN AWARENESS FOR THOSE NEEDING TO TAKE ACTION...AND LATER SHIFTS CAN FINE TUNE WHAT WILL PROBABLY BE A FREEZE WARNING FOR SOME AREAS AND A FROST ADVISORY FOR OTHERS. TEMPERATURE MODERATION BEGINS SLOWLY ON SUNDAY. WITH WEAK WINDS SUNDAY EVENING...THERE COULD BE A QUICK DROP OF TEMPERATURES THEN A LEVELING OFF SUNDAY NIGHT. MONDAY LOOKS A GOOD BIT WARMER AND BEGINS A TREND OF SOUTH FLOW ACROSS STATES TO THE SOUTH OF IOWA...WHICH WILL BRING A CHANCE FOR RAIN AT LEAST ACROSS SOUTHERN IOWA IN THE TUESDAY TO FRIDAY TIME FRAME. DURING THIS PERIOD THE FLOW ALOFT BECOMES MORE WESTERLY AND A TEMPERATURE GRADIENT SETS UP BETWEEN I-70 AND I-80. THIS IS A GOOD SETUP FOR PERIODIC ROUNDS OF SHOWERS...HOWEVER A COUPLE OF FACTORS NEED TO PAN OUT BEFORE THE OCCURRENCE BECOMES MORE LIKELY. FIRST OFF...A LARGE SURFACE HIGH PRESSURE SYSTEM WILL BE ANCHORED OVER THE NORTHERN GREAT LAKES. THIS TENDS TO PUMP IN DRY AIR AT LOW LEVELS...SO THERE IS EXPECTED TO BE A FAIRLY SHARP NORTH EDGE TO THE PRECIPITATION SHIELD. SECOND...THE MAIN DRIVER FOR VERTICAL MOTION IS A CLOSED LOW PRESSURE SYSTEM THAT IS CURRENTLY OFF THE WASHINGTON COAST. AS THIS MOVES EAST THROUGH THE ROCKIES...ADJUSTMENTS TO THE RAIN LOCATION WILL LIKELY BE NEEDED. AT THIS POINT...HIGHEST PROBABILITY IS OVER SOUTHERN IOWA. NORTHERN IOWA COULD SEE VERY LITTLE RAIN FOR THE WEEK. BY FRIDAY...THE WHOLE SYSTEM COULD WORK OFF TO THE EAST AND SOUTH...BUT LOW PROBABILITIES WILL CONTINUE FOR THE SOUTH JUST TO BE SURE. TEMPERATURES WILL BE SEASONAL...WITH MILD OVERNIGHT TEMPERATURES LIKELY DUE TO CLOUD COVER. && .AVIATION...22/06Z FRONTAL PASSAGE OVERNIGHT WILL LEAD TO STRONG AND GUSTY WINDS ACROSS SITES BEHIND FRONT...WINDS WILL BE MAINLY FROM THE NORTHWEST. DECREASING CONFIDENCE IN PRECIPITATION ACROSS THE NE SITES...KMCW/KALO...BUT HAVE LEFT VCSH MENTION WITH PRECIPITATION CURRENTLY ONGOING UPSTREAM OF SITES. WINDS WILL REMAIN STRONG AND NORTHWESTERLY THROUGHOUT THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER- CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS- DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION- MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC- STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO- WORTH-WRIGHT. && SHORT TERM...LEE LONG TERM...JUNGBLUTH AVIATION...AWB
Hazardous weather outlook, Sep 21, 3:54 PM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CDT FRI SEP 21 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-222100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- 354 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. FREEZING TEMPERATURES AND NEAR RECORD LOW TEMPERATURES ARE EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. COLDEST READINGS ARE EXPECTED IN THE NISHNABOTNA RIVER VALLEY AND NORTHERN IOWA. FREEZING CONDITIONS WILL BE MORE LOCALIZED FROM DES MOINES ON SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. IAZ081>086-092>097-222100- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 354 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. FREEZING TEMPERATURES AND NEAR RECORD LOW TEMPERATURES ARE EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. COLDEST READINGS ARE EXPECTED IN THE NISHNABOTNA RIVER VALLEY AND NORTHERN IOWA. FREEZING CONDITIONS WILL BE MORE LOCALIZED FROM DES MOINES ON SOUTH. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN IOWA FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:16 PM CDT | Frost Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 6 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.